Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
Question: Testosterone Deficiancy??
|soof - Fri Jul 30, 2010 9:28 am||
I'm a new user to this website, so please excuse me if I posted the question in the wrong section.
Well I'm 19 years of age and I weigh 115lbs. For my age and height, according to the charts I have seen, the average weight is aroung 160-175lbs. Now I have a fast metabolism, and I recently asked another doctor and he told me their are two types of "Fast Metabolisms". The first one he said is the more common one, with this metabolism he said you eat a lot and your body tends to burn energy efficiently. Also he said, if you eat more than you usually eat you can gain weight slowly. The second metabolism he said is a rare kind to see, with this metabolism he said you tend to eat a lot, and you can eat all you want but you won't put on any weight. The reaason for that he said is, the more you eat the more efficiently your body becomes at using energy. Therefore the more you eat, the faster it gets....
Well recently I went to 2 doctors. Both were general physcians.
The first doctor made me try 5 different techniques.
1. Eat 3300 Calories a day (I ate nearly 6000 a day and didn't gain a pound for the whole month.
2. Eat more Carbs. (Tried this and I ended up losing 2lbs that month)
3.Eat foods that are high in Protein and regularly go to the gym. (Tried this and I didn't gain any weight.)
4.Eat fatty foods, Junk Foods, Ice Cream..etc (Tried this and I still did not gain a pound.)
5. Prescribed Lexpro. (It was suppose to help me gain weight slowly and I did this for 2.5 months and did not gain a pound.
The Second Doctor.
This doctor took a blood test and told me to take Zoloft 50mg. (Did this and did not gain a pound.)
So as you can see I can not gain weight. Now here is the weird part, I got fed up with this and I bought a bottle of Testosterone Cepianate. I was shooting 1cc every 3 days and eating like I normaly do. In two weeks I gained 15lbs and in the total of one month I went from being 115lbs to 145lbs. I lost all that weight now because I did not want to keep injecting myself I figured there has to be a healthier way.
So I'm thinking could it be I have a hormone deficiancy? Maybe low levels of testosterone? All I know is, I just wanna gain weight..
|Dr.M.jagesh kamath - Tue Aug 10, 2010 4:55 am||
Hello,Apart from nutritional,metabolic, hormonal factors,and diseases one must remember genetic factors too.Without being sure what is causing the problem it is risky to shoot oneself up with hormones.Testosterone being an anabolic steroid it is no surprise that you put on weight.Also this causes salt and water retention contributing to an apparent gain of weight.Testosterone can cause hepatic damage and has been implicated in host of other conditions.Therefore it is just too risky to continue.Also the external supply would cut down production of internal hormones too.
The indication in this scenario may only be HIV induced muscle wasting and couple of other medical conditions.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.